Alert archive / Wisconsin / Snow Squall Warnings in 2022

Snow Squall Warning 4, NWS Green Bay, WI

April 15, 20224 counties in Wisconsin

NWS Green Bay, WI issued this snow squall warning at Apr 15, 2022, 8:37 AM CDT for 4 counties in Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2022, 8:37 AM CDT (13:37 UTC)
Expired
Apr 15, 2022, 9:30 AM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Menominee County, WI, Oconto County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.6 hours before the alert went out and 399 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS53 KGRB 151337
SQWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Green Bay WI
837 AM CDT Fri Apr 15 2022

WIC078-083-115-135-151430-
/O.NEW.KGRB.SQ.W.0004.220415T1337Z-220415T1430Z/
Menominee WI-Waupaca WI-Oconto WI-Shawano WI-
837 AM CDT Fri Apr 15 2022

The National Weather Service in Green Bay has issued a

* Snow Squall Warning for...
  Eastern Menominee County in northeastern Wisconsin...
  Northern Waupaca County in northeastern Wisconsin...
  Southern Oconto County in northeastern Wisconsin...
  Shawano County in northeastern Wisconsin...

* Until 930 AM CDT.

* At 836 AM CDT, a dangerous snow squall was located 7 miles
  southwest of Keshena, or 8 miles west of Shawano, moving east at 40
  mph.

  HAZARD...Poor visibility in heavy snow and blowing snow. Wind 
           gusts in excess of 40 mph.

  SOURCE...Radar indicated.

  IMPACT...Dangerous travel.

* This includes the following highways...
   U.S. Highway 41 between mile markers 180 and 205.
   Wisconsin Highway 29 between mile markers 239 and 247.

Locations impacted include...
Shawano, Clintonville, Oconto, Pulaski, Gillett, Embarrass, Big
Smokey Falls, Navarino Wildlife Area, South Branch and Legend Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4462 8801 4460 8797 4468 8799 4468 8825
      4459 8825 4460 8922 4471 8922 4507 8866
      4502 8795 4499 8794 4496 8776 4500 8758
      4494 8763 4490 8777 4471 8792 4463 8793
      4465 8787 4457 8794 4457 8804
TIME...MOT...LOC 1336Z 270DEG 35KT 4481 8874 

$$

KLJ
2 follow-up statements
564 
WWUS53 KGRB 151356
SQWGRB

Snow Squall Warning
National Weather Service Green Bay WI
856 AM CDT Fri Apr 15 2022

WIC078-083-115-135-151430-
/O.CON.KGRB.SQ.W.0004.000000T0000Z-220415T1430Z/
Menominee WI-Waupaca WI-Oconto WI-Shawano WI-
856 AM CDT Fri Apr 15 2022

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHEASTERN MENOMINEE...NORTHEASTERN WAUPACA...SOUTHERN OCONTO AND
EASTERN SHAWANO COUNTIES...

At 855 AM CDT, a dangerous snow squall was located near Shawano,
moving east at 40 mph.

HAZARD...Poor visibility in heavy snow and blowing snow. Wind gusts 
         greater than 40 mph.

SOURCE...Radar indicated.

IMPACT...Dangerous travel.

This includes the following highways...
 U.S. Highway 41 between mile markers 180 and 205.
 Wisconsin Highway 29 between mile markers 239 and 247.

Locations impacted include...
Shawano, Clintonville, Oconto, Pulaski, Gillett, Embarrass, Navarino
Wildlife Area, Legend Lake, Keshena and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4462 8801 4460 8797 4468 8799 4468 8825
      4459 8825 4460 8896 4470 8894 4505 8838
      4502 8795 4499 8794 4496 8776 4500 8758
      4494 8763 4490 8777 4471 8792 4463 8793
      4465 8787 4457 8794 4457 8804
TIME...MOT...LOC 1355Z 270DEG 35KT 4481 8847 

$$

KLJ
028 
WWUS53 KGRB 151413
SQWGRB

Snow Squall Warning
National Weather Service Green Bay WI
913 AM CDT Fri Apr 15 2022

WIC078-135-151422-
/O.CAN.KGRB.SQ.W.0004.000000T0000Z-220415T1430Z/
Menominee WI-Waupaca WI-
913 AM CDT Fri Apr 15 2022

...THE SNOW SQUALL WARNING FOR SOUTHEASTERN MENOMINEE AND
NORTHEASTERN WAUPACA COUNTIES IS CANCELLED...

The snow squall which prompted the warning has moved out of the 
warned area. Therefore, the snow squall warning has been cancelled.

LAT...LON 4462 8801 4460 8797 4468 8799 4468 8825
      4459 8825 4460 8861 4468 8860 4470 8866
      4503 8827 4502 8795 4496 8776 4500 8758
      4494 8763 4490 8777 4471 8792 4463 8793
      4465 8787 4457 8794 4457 8804
TIME...MOT...LOC 1412Z 269DEG 35KT 4480 8832 

$$

WIC083-115-151430-
/O.CON.KGRB.SQ.W.0004.000000T0000Z-220415T1430Z/
Oconto WI-Shawano WI-
913 AM CDT Fri Apr 15 2022

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHERN OCONTO AND EASTERN SHAWANO COUNTIES...

At 912 AM CDT, a dangerous snow squall was located near Gillett, or
13 miles east of Shawano, moving east at 40 mph.

HAZARD...Poor visibility in heavy snow and blowing snow. Wind gusts 
         greater than 40 mph.

SOURCE...Radar indicated.

IMPACT...Dangerous travel.

This includes the following highways...
 U.S. Highway 41 between mile markers 180 and 206.
 Wisconsin Highway 29 between mile markers 239 and 247.

Locations impacted include...
Shawano, Oconto, Pulaski, Gillett, Navarino Wildlife Area, Howard,
Little Suamico, Chase, Oconto Falls and Abrams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4462 8801 4460 8797 4468 8799 4468 8825
      4459 8825 4460 8861 4468 8860 4470 8866
      4503 8827 4502 8795 4496 8776 4500 8758
      4494 8763 4490 8777 4471 8792 4463 8793
      4465 8787 4457 8794 4457 8804
TIME...MOT...LOC 1412Z 269DEG 35KT 4480 8832 

$$

KLJ

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow squall warning went out at Apr 15, 6:36 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 15, 6:36 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
636 AM CDT Fri Apr 15 2022

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 326 AM CDT Fri Apr 15 2022

Cold cyclonic flow will continue across the western Great Lakes
region today. A continued tight pressure gradient will mean gusty
westerly winds will gust to 30 to 40 mph at times, with the
highest gusts across central and east-central Wisconsin. These
gusts should remain below Wind Advisory criteria; therefore, a
headline is not anticipated for the wind gusts today. In addition
to the gusty winds, the cold cyclonic flow and embedded mid-level
PV anomalies will lead to isolated to scattered light snow showers
or flurries at times as evidenced by upstream doppler radar
imagery. Highs today are expected to range from around 30 across
the north, to around 40 across east-central Wisconsin.

The gusty winds and precipitation should for the most part die
down across most of the region with the loss of daytime heating.
The main exception will be across far north-central Wisconsin as
winds become favorable for lake-effect snow showers through
Saturday morning. Low temperatures tonight will be well below
normal for this time of year, ranging from the middle to upper
teens across the north with lows in the middle 20s across east-
central Wisconsin.

A ridge of high pressure building in across the western Great
Lakes is expected to end the lake effect snow across the north by
Saturday afternoon with continued cold temperatures across the
region. Highs on Saturday are only expected to rise to around 30
across the far north, with highs around 40 across east-central
Wisconsin.

Snowfall amounts during this period are expected to mainly be
light, with a rogue moderate snow shower possibly dropping a quick
few tenths of an inch. Across north-central Wisconsin an inch or
so may fall with the more persistent snow showers.

.LONG TERM...Saturday Night Through Thursday
Issued at 326 AM CDT Fri Apr 15 2022

Fairly progressive flow is anticipated for the extended period,
with a couple of systems crossing the region. Flow will be fairly
zonal for the most part, which will prevent any significant air
mass exchange until late in the week, which unfortunately also means
that temperatures will run below normal through the middle of next
week.

Saturday night through Sunday...A fairly broad but shallow upper
ridge will move into the region Saturday night as high pressure
dominates the region. A fairly cold night for mid April lies in
store for the region, with low temperatures in the teens to middle
20s across the area. A brief period of weak return flow then
starts for Sunday morning and afternoon, which will bring temps
back into the upper 30s to middle 40s for Sunday, ahead of a more
organized cold front.

Sunday night through Monday...The aforementioned cold front will
bring through the first of two weather makers Monday night. A
period of rain, mix, and snow is anticipated for the region, as
temperatures overnight once again drop below freezing. Snow
accumulation certainly seems possible for most of northeast
Wisconsin, with at least a few tenths for most. Areas in central
and east- central Wisconsin will likely see less of the snow stick
around outside of grassy surfaces, as low temperatures overnight
will still be right around freezing. Precipitation will continue
into Monday afternoon, gradually switching back to more of a mix
and eventually some rain.

Rest of the forecast...Another brief period of high pressure will
follow the Monday system, bringing in quiet conditions for much of
the overnight and portions of Tuesday. Strong WAA Tuesday night
into Wednesday, will bring in clouds and some light
precipitation, before another fast moving low pressure system
crosses the area. With the Gulf open for this second system, much
higher qpf up to or even over an inch will be possible. This may
pose another round of concern for area rivers. Return flow then
looks to ramp up towards the end of next week, which will slowly
bring temperatures closer to normal by next weekend.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 630 AM CDT Fri Apr 15 2022

VFR conditions will continue across all TAF sites through this
TAF period with the exception in north-central WI, where MVFR/IFR
conditions will prevail through late this morning due to
scattered snow showers. Some of the scattered snow showers or
flurries may quickly move across the other TAF sites and create
brief moments of MVFR/IFR vsbys through late this morning as
well, before clouds begin to clear across these sites late this
afternoon. Southwest winds will continue to gust to 25 to 30 knots
and turn west this morning. Winds will then gradually decrease
this evening with gusts of 15 to 20 knots.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Apr 15, 4:40 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
440 AM CDT Fri Apr 15 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
440 AM CDT Fri Apr 15 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Blustery conditions are expected today due to wind gusts of 30 to
40 mph. The highest wind speeds will be across central and east-
central Wisconsin.

Slippery road conditions are possible across north-central
Wisconsin where snow accumulations up to one inch is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Areas rivers will continue to run high into next week. A number of
rivers are above bankfull and a few will remain in minor flood
stage.

There is a chance for light wintry precipitation Sunday night into
Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

LMZ521-522-541>543-160945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
440 AM CDT Fri Apr 15 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty west winds will create hazardous conditions to small craft.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty winds will create hazardous conditions to small craft on
Friday.

Kurimski/Uhlmann

In the hours before

Special weather statement, Apr 15, 7:29 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
729 AM CDT Fri Apr 15 2022

WIZ005-010>013-018-019-021-151500-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
729 AM CDT Fri Apr 15 2022

...SNOW SHOWERS CREATING SLIPPERY ROADS OVER FAR NORTHERN
WISCONSIN...

Scattered snow showers are expected to continue across far
northern Wisconsin this morning. The snow is creating some
slippery stretches on area highways. Motorists should reduce
speeds and be alert for slippery spots on the morning commute.

MPC
Local storm report, Apr 15, 7:37 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 AM CDT FRI APR 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     SNOW             PRESQUE ISLE            46.25N 89.73W
04/15/2022  M3.0 INCH        VILAS              WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0731 AM     SNOW             12 W LAND O LAKES       46.16N 89.48W
04/15/2022  M1.5 INCH        VILAS              WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0733 AM     SNOW             LAC VIEUX DESERT        46.13N 89.11W
04/15/2022  M1.5 INCH        VILAS              WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0735 AM     SNOW             ARBOR VITAE             45.91N 89.65W
04/15/2022  M1.5 INCH        VILAS              WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0736 AM     SNOW             EAGLE RIVER             45.91N 89.25W
04/15/2022  M1.0 INCH        VILAS              WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

&&

ECKBERG
Local storm report, Apr 15, 7:40 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT FRI APR 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     SNOW             ARGONNE                 45.66N 88.88W
04/15/2022  M1.2 INCH        FOREST             WI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

&&

ECKBERG
Special weather statement, Apr 15, 7:52 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
752 AM CDT Fri Apr 15 2022

WIZ005-010>013-018>021-030-031-151500-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-
752 AM CDT Fri Apr 15 2022

...BRIEF HEAVY SNOW SHOWERS AND GUSTY WINDS CREATING SLIPPERY
ROADS OVER FAR NORTHERN WISCONSIN...

Scattered snow showers are expected to continue across far
northern Wisconsin this morning. A few snow showers may briefly
become heavy and produce strong gusty winds in excess of 40 mph. The
snow is also creating some slippery stretches on area highways.
Motorists should reduce speeds and be alert for rapidly changing
visibilities and slippery spots on the morning commute.

MPC
Local storm report, Apr 15, 7:59 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT FRI APR 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     NON-TSTM WND GST WAUSAU                  44.96N 89.63W
04/15/2022  M49 MPH          MARATHON           WI   ASOS

&&

ECKBERG
Local storm report, Apr 15, 8:13 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT FRI APR 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             WAUSAU                  44.96N 89.63W
04/15/2022  M0.5 INCH        MARATHON           WI   BROADCAST MEDIA

            SNOW AMOUNT AT WSAW-TV AS OF 700 AM.

&&

KJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:28 AM CDTSnow Squall WarningGRBOconto, Shawano32 min

Nearby

Snow Squall Warnings in Wisconsin, 2022Every snow squall warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.